MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).This event was also reported by the manufacturer in mdr 2029046-2020-00175.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient ((b)(6) kg) underwent an atrial fibrillation (afib) ablation procedure for soundstar® eco diagnostic ultrasound catheter and suffered vessel perforation requiring no interventions.During the procedure, when trying to get access into the right femoral vein, they perforated the femoral vein.There was a drop-in patient's blood pressure.However, no medical/surgical intervention was required as the vessel was self-closing.The reminder of the procedure was aborted, and the patient was transferred to the coronary care unit (ccu).The patient was reported in stable condition.Physician's opinion regarding the cause of the adverse event is that the soundstar catheter perforated the vein at a tight turn in the vein.Extended hospitalization was not required.Patient's outcome was fully recovered.A thermocool smart touch sf catheter was inside the body, but radio frequency delivery was never applied.

Brand Name
SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine, ca
MDR Report Key9688691
Report Number3009498591-2020-00002
Device Sequence Number19746322
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2020
Report Date (Section F) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number10438577
Device Catalogue Number10438577
Device Lot NumberE5077951
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/15/2020
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age68 YR
Patient Weight110
Date Report Sent to FDA02/10/2020